MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 INTRO KIT, 14FR X 13 AND 25 CM-JP; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 INTRO KIT, 14FR X 13 AND 25 CM-JP; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3025-JP
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4 weight is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical review/rationale: an impella cp was inserted via the femoral artery to support the 75 year old male patient who had been admitted in with the indication of acute myocardial infarction and cardiogenic shock, presenting in scai stage d shock.The patient prior to the cp was supported by an intra-aortic balloon pump (iabp) and extra-corporeal membrane oxygenation (ecmo), vasopressors, inotropes, and a vent for respiratory needs.Underlying medical history was not shared.The cp was placed as care escalation from the iabp at the same access site.The site developed a hematoma that grew in size and prompted blood products, surgical suture, and pump explant.The team then had the patient supported by ecmo only.Anticoagulation necessary for the pump placement and support can contribute to access site bleeding.Patient survived the hematoma.
 
Additional Manufacturer Narrative
The suspect medical device was inadvertently misidentified in the initial report.Accordingly, the relevant fields in section d (suspect medical device), section g (all manufacturers), and section h (device manufacturers only) have been corrected and updated to accurately reflect the impella introducer.Note: h1.The type of reportable event and b1.Adverse event and b2.Outcomes attributed to the adverse event remain unchanged as previously reported.Additionally, complaint coding has been revised to more accurately reflect the event.As a result, the h6 health effect ¿ clinical/impact and medical device problem coding has been fully updated and should be considered the representation of the reported event.
 
Additional Manufacturer Narrative
Corrected information were provided in d3, d10, e1, and g1.Upon review, it was identified that these were inadvertently omitted from the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The cause of bleeding issue was not determined due to insufficient clinical details and no product was returned.

Brand Name
INTRO KIT, 14FR X 13 AND 25 CM-JP
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24544788
Report Number1220648-2026-04746
Device Sequence Number12177947
Product Code DYB
UDI-Device Identifier00885672009793
UDI-Public(01)00885672009793(17)280430(10)S9832314
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3025-JP
Device Lot NumberS9832314
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer04/21/2026
05/13/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/22/2026
05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACORPOREAL MEMBRANE OXYGENATION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale